Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Tightness in chest, throat problem. Diagnosed with globus hystericus, gerd. Advise?

Hi, i have this feeling of something in my throat for over a year and have bern diagnosed of having globus hystericus initially and then when i sought another hospitals opinion, i was diagnosed with GERD. I want to have a proper test and if possible any way to cure this thing as at times, if i lie down to sleep, its as if my heart and chest and back are pressed down with pain. So anyways i try not to eat late and not to lie down less than 2 hrs after eating.
Asked On : Tue, 2 Apr 2013
Answers:  1 Views:  116
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Foreign body sensation in the throat lasting for nearly one year ,as is your case is due to congestion in larynx or the hypopharynx.This can be diagnosed by an indirect laryngoscopy.The congestion will be clearly visible.This congestion is usually the result of Gastro esophageal reflux disease(GERD).In this condition,the acid refluxes to the upper respiratory tract and causes this congestion.The two things you have already been doing is good.Try to concentrate on the type of food also.Try to avoid spicy and oily stuff.Reduce coffee,tea.Avoid smoking,alcohol ingestion.Proton pump inhibitors for 4 -6 weeks may offer significant relief.Usage of extra pillow during sleep may be helpful.
Hope that this was useful.
Answered: Fri, 5 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor